Methanol is a clear, colourless liquid with a smell and taste similar to ethanol. Intoxications with methanol are still frequent in large parts of the developing world. Haemodialysis should be done in cases of severe toxicity to eliminate toxic metabolites. In this case report, we describe a 37-year-old chronic alcohol abuser with methanol poisoning, who developed haematuria and upper gastrointestinal (GI) bleeding after haemodialysis. The upper GI endoscopic findings showed only low grade oesophageal ulceration. Haematuria and upper GI bleeding in our patient might also have cause by the effect of heparinisation during haemodialysis.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.